Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 44, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 9, 2009, 11:27 AM EDT for Knox County, Sullivan County, Indiana; Crawford County, Lawrence County, Illinois. It took effect at Mar 12, 2009, 6:00 AM EDT. It was in force for 15 days.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 11:27 AM EDT (15:27 UTC)
- In effect from
- Mar 12, 2009, 6:00 AM EDT
- Expired
- Mar 26, 2009, 9:17 PM EDT
- In force
- 15 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Moderate
Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Riverton (RVTI3). The gauge peaked at 20.50 ft at Mar 19, 2009, 3:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03342000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 6:45 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Mar 9, 6:45 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 AM EDT MON MAR 9 2009 .AVIATION...DISCUSSION FOR 12Z TAFS... CURRENT IR SAT TRENDS SHOW SC ACRS INDIANA AND MUCH OF EASTERN IL. HIGH PRES OVR WI AND IL WAS BUILDING ACRS INDIANA AS LOW PRES OVR THE EASTERN GRT LKS WAS MOVG QUICKLY TO THE EAST. MID LVL RIDGE IS ALONG WITH THE HIGH PRES ARE EXPECTED TO BUILD ACRS INDIANA AND QUICKLY MOVE EAST IN THE NEXT 12 HRS. RUC SUGGESTS THAT MVFR SC ACRS THE AREA SHUD DISSIPATE BY 15Z-16Z ACRS THE TAF SITES AS THE HIGH AND RIDGE BUILDS...LEAVING VFR CONDITIONS FOR THE REST OF THE DAYLIGHT HRS. ANOTHER QUICK MOVING AREA OF LOW PRES WL PUSH TOWARD INDIANA AFT 100600Z AND THIS WL RESULT IN A RETURN OF MVFR CIGS ALONG WITH CHCS FOR SHRA. TSRA CANNOT BE RULED OUT BUT IT IS TOO SOON FOR PRECISE TIMING OF THUNDERSTORMS. HENCE FOR NOW WL INCLUDE CB DURG THE PCPN PD. PRESS GRADIENT ALSO LOOKS STRONG ONCE AGAIN AND THE NAM SHOWS AN H8 LLJ NEAR 60+ KNTS PUSH ACRS CENTRAL INDIANA AROUND 101200Z. THUS HAVE INTRODUCED SOME GUSTS INTO THE FCST. && .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN TONIGHT INTO TUE NIGHT. AT 07Z SFC AND UPPER SYSTEMS WERE JUST E OF LOWER MI. HIGH PRESSURE WAS ACROSS MS RIVER VALLEY AND WAS MOVING INTO THE AREA...DIMINISHING THE WINDS ACROSS THE FORECAST AREA /FA/. AREA OF STRATOCU ACROSS THE FA EXTENDED BACK INTO IOWA. MODELS IN FAIR AGREEMENT. GFS IS AN OUTLIER WITH ITS STRONGER SFC LOW TUE EVENING. WILL GO WITH WEAKER SOLUTION PRESENTED BY CONSENSUS OF NAM/ECMWF. OTHERWISE WENT WITH A BLEND. WINDS HAVE DIMINISHED ENOUGH THIS MORNING TO LET WIND ADVISORY EXPIRE AT ISSUANCE TIME. AREA OF STRATOCU WILL REMAIN ACROSS MUCH OF THE FA EARLY THIS MORNING. THESE CLOUDS SHOULD ERODE BY MID DAY AS MIXING INCREASES AND WARM ADVECTION KICKS IN ALOFT. THE REMAINDER OF THE DAY WILL BE PARTLY CLOUDY. MET LOOKS TOO COLD FOR HIGHS ACROSS NRN FA GIVEN EXPECTED SUNSHINE...WHILE MAV LOOKS TOO WARM OTHER AREAS GIVEN SE LOW LEVEL FLOW. A BLEND OF MAV AND NAM 2M TEMPS LOOKS BEST. STRONG SW FLOW DEVELOPS ALOFT TONIGHT AS A LOW LEVEL JET MOVES IN. BEST CHANCES FOR RAIN LOOK TO BE ACROSS NRN FA WHERE ISENTROPIC LIFT AND FRONTOGENESIS ARE MAXIMIZED. DECENT FORCING REALLY DOESN/T ARRIVE UNTIL AFT 06Z...SO WILL ONLY HAVE CHANCE POPS BEFORE 06Z. WILL RAMP UP POPS AFT 06Z TO CATEGORICAL NW. ACROSS SERN FA DECIDED TO LOWER POPS INTO HIGH CHANCE CATEGORY AS FORCING ISN/T AS IMPRESSIVE THERE. COULD BE SOME HEAVY RAIN ACROSS NWRN FA DUE IN PART TO STRONG FRONTOGENETICAL FORCING. MOS MIN TEMPS ARE SIMILAR AND LOOK OK GIVEN EXPECTED CONDITIONS. TEMPS WILL RISE AFT MIDNIGHT WITH STRONG SW FLOW. ON TUE FA WILL MOVE INTO WARM SECTOR AS A WARM FRONT PUSHES NE. VARIOUS WAVES MOVING IN SW FLOW ALOFT SHOULD GENERATE ENOUGH SHRA AND TSRA IN UNSTABLE ATMS FOR LIKELY POPS. STRONG COLD FRONT WILL MOVE THRU TUE NIGHT AND BRING ANOTHER ROUND OF TSRA. WILL CONTINUE LIKELY POPS TUE NIGHT. WITH STRONG WIND FIELDS...THERE WILL BE POTENTIAL FOR SVR STORMS. AS COLDER AIR RUSHES IN LATE TUE EXPECT ANOTHER PERIOD OF WINDY CONDITIONS. COULD BE ANOTHER WIND ADVISORY SITUATION. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ROUGHLY NORTH OF I70 THROUGH 4 AM. && PUBLIC...CS AVIATION...JP
Hazardous weather outlook, Mar 9, 4:56 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 456 AM EDT MON MAR 9 2009 INZ030-031-036>042-044>049-052>057-061>065-068>072-100900- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 456 AM EDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT EXPECTED. HEAVY RAIN IS POSSIBLE FROM SOME STORMS...ESPECIALLY ACROSS AREAS NORTH OF A LAFAYETTE TO KOKOMO LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY EVENING. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. WINDS MAY GUST OVER 40 MPH LATE TUESDAY NIGHT AND WEDNESDAY AS COLDER AIR RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-043-051-060-067-100900- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-VIGO-SULLIVAN-KNOX- 456 AM EDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WESTERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT EXPECTED. HEAVY RAIN IS POSSIBLE FROM SOME STORMS...ESPECIALLY ACROSS AREAS NORTH OF A LAFAYETTE TO KOKOMO LINE. FLOODING WILL CONTINUE ALONG PORTIONS OF THE TIPPECANOE AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY EVENING. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. WINDS MAY GUST OVER 40 MPH LATE TUESDAY NIGHT AND WEDNESDAY AS COLDER AIR RETURNS TO THE AREA. FLOODING WILL CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 11:27 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 12 days |
| Mar 9, 11:27 AM EDT | River Flood Warning | IND | Knox | 16 days |
| Mar 9, 11:27 AM EDT | River Flood Warning | IND | Knox | 16 days |
Nearby
River Flood Warnings in Indiana, 2009River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.